Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 9 of 9 Posts

·
Registered
Joined
·
582 Posts
Discussion Starter · #1 ·
Hi there. As some of you know I posted a couple of weeks ago in reference to a yeast infection. I had never had one before, called into my dr and he prescribed me diflucan. the symptoms were discharge (never cheesy like some of you described) and some irritation/burning-very occasional. The pill took that away-not the discharge (however i was ovulating at that time so it should be expected) but the burning came back yesterday after a week from when i took the diflucan. however, it only lasted a couple of minutes and that was that.....could it be possible that i need another dose of the pill? he gave me a refill if necessary. what else could this be-a mini UTI? i'm due for my period in about a week (less than that) so could it just be that?
 

·
Registered
Joined
·
2,243 Posts
Boxgirl, I'm curious as to why you haven't been to the doctor?? It seems like alot of people have given you the same advice and you still haven't seen a dr. Are you afraid to go? It is not the most fun thing for sure but you could possibly have something that needs to be cultured and maybe you need to be on antibiotics. YOu have had this for weeks now and there is no way we can diagnose you on this BB. Whatever is going on can really only be diagnosed and treated by a dr! Good luck. Tiss
 

·
Registered
Joined
·
34,955 Posts
No drug for anything works the first time in every case in every person. As a general rule.However,It is hard to know if the very short recurance of a symptom is something coming back. There are such things as bladder spasms that can cause short term symptoms like you talked about. An infection wouldn't do that for just a couple of minutes and then go away.I wouldn't take another dose of the antibiotics for a couple of minuts of discomfort, unless it continues. (A couple of minutes several times a day for several days is different than a one-off I felt something for a moment and it went away)K.
 

·
Registered
Joined
·
256 Posts
If you have never had a yeast infection, you should have this diagnosed by a vaginal exam before treatment. There are a number of other "normal flora" overgrowth bacteria that can cause symptoms like you describe, but the treatment is different than for yeast.
 

·
Registered
Joined
·
582 Posts
Discussion Starter · #6 ·
what exactly could the other overgrowths be? and what would the dr have me use as a treatment. burning is there more today-feels hot more than a burn....drank some cranberry juice today to see if that helps in case it's the start of an UTI. will go tomorrow to the dr's if it persists but still would like an answer to my question above
just for peace of mind.thanks all.
 

·
Registered
Joined
·
34,955 Posts
There are various bacterial female infections in the vagina as well as yeast.Did they do a culture, or just look and prescribe? Bacterial infections tend to be more of the not-cheesy discharge, but can burn and smell bad.If it was yeast, and the Difulcan worked then the symptoms should go away.If it not yeast the Difulcan probably wouldn't do anything to any of the bacteria that can cause an infection in the vagina (and like you said there is also Urinary tract infections, but that is usually a burning when peeing thing).Even if it was in fact a yeast infection, the Difulcan may not have cleared it up with one shot. Even in the same species of yeast, some are more sensitive to some drugs than others (just like bacteria sometimes get resistant to certain drugs) and some people may metabolize a drug differently than the "norm" which can also make any given drug less effective (or more) in you than in others.K.
 

·
Registered
Joined
·
582 Posts
Discussion Starter · #9 ·
Tiss, thanks for your concern however my symptoms went away for a while after i was on diflucan. they started up (sometimes barely noticeable) on wednesday. i'm trying to get into the dr today. if not, i'll have to wait until next week (not like any of this is debilitating)and by that time, i'll have my period so that's going to be a problem if they need to do a pap! scheduled a gyno appt for the end of this month. haven't been in 2 years sorry to say. have been dealing with my other problems and going to my GI and regular docs on a regular basis for my IBS and UP. let the "other" specialist fall on the wayside. so hard getting an appt here in philly! called all around (switching my gyno) for docs taking new patients. well, most wouldn't take me until next may, june or july! can you believe that! i'll keep you posted.
 
1 - 9 of 9 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top